Wildfire, Moses Lake Area
- When
- July 1, 12:00 AM PST to 5:00 PM PST
- Where
- Moses Lake Area forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
The Seep Lakes wildfire, centered four miles west of Warden, was a human caused fire that burned 1,950 acres. The fire started on June 29th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Seep Lakes wildfire, centered four miles west of Warden, was a human caused fire that burned 1,950 acres. The fire started on June 29th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 30, 9:58 PM PST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1058 PM PDT MON JUN 30 2008
.SYNOPSIS...THE HOT RIDGE WILL BREAK DOWN THIS EVENING...BRINGING
SCATTERED THUNDERSTORMS TO MUCH OF THE INLAND NORTHWEST TONIGHT AND
TUESDAY. SOME THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WINDS. SOUTHWEST FLOW ALOFT WILL CONTINUE THROUGH MUCH
OF THE WORK WEEK WITH CONTINUED WARM TEMPERATURES AND THE RISK OF
MORE SHOWERS AND THUNDERSTORMS. DRIER AND MORE SEASONAL CONDITIONS
ARE ANTICIPATED FOR THE HOLIDAY WEEKEND UNDER WESTERLY FLOW ALOFT.
&&
.DISCUSSION...
REST OF TONIGHT...CONVECTIVE ACTIVITY AHEAD OF WEAK UPPER LEVEL
DISTURBANCE CONTINUES LATE THIS EVENING. WATER VAPOR LOOPS MAKE IT
DIFFICULT TO PIN DOWN ANY WELL DEFINED FEATURES...HOWEVER
CONVECTION CONTINUES TO FLARE OVER THE NE HALF OF THE CWA.
SUSPECT THE CONVECTION WILL CONTINUE THROUGH MUCH OF THE
NIGHT...AS MID-LEVEL LAPSE RATES...GENERALLY ABOVE 650 MBS ARE
QUITE IMPRESSIVE PER THE 00Z SPOKANE SOUNDING. EARLIER THIS
EVENING THE CONVECTION EXCEEDED SEVERE LEVELS PER THE SPOKANE
RADAR...BOTH NEAR WILBUR IN LINCOLN COUNTY AND BENGE AND LA CROSSE
IN WHITMAN AND ADAMS COUNTIES. SINCE THAT TIME...THE ECHOES HAVE
WEAKENED CONSIDERABLY...HOWEVER A LARGE MASS OF RELATIVELY COLD CLOUD TOPS AND
WIDESPREAD RAIN CONTINUES OVER THE NORTHERN TIER OF ZONES AND THE
NORTHERN COLUMBIA BASIN. LIGHTNING STRIKES HAVE BEEN NUMEROUS WITH
OVER 700 CLOUD TO GROUND STRIKES RECORDED SINCE 02Z ACROSS THE
AFOREMENTIONED AREA. WHILE RAINFALL UNDERNEATH THE COLD CLOUD TOPS
SEEMS FAIRLY WIDESPREAD AND MODERATE IN INTENSITY...THE SHEAR
AMOUNT OF STRIKES NECESSITATED THE UPGRADE OF THE FIRE WEATHER
WATCH TO A RED FLAG WARNING OVER THE COLUMBIA BASIN (ZONE 673).
THE STRIKES ACROSS THE OKANOGAN AND METHOW VALLEYS ALSO SATISFY
THE EARLIER ISSUANCE OF THE RED FLAG WARNING. MEANWHILE...IT LOOKS
LIKE THE MAIN THREAT OF LIGHTNING WILL MISS THE CENTRAL CASCADE
VALLEY ZONE (ZONE 677) FOR THE NIGHT...AND WILL LET LATER SHIFTS
ASCERTAIN THE EVENTUAL FATE OF THIS HIGHLIGHT GIVEN A RENEWED
THREAT FOR LIGHTNING ON TUESDAY.
LOOKS LIKE THE CURRENT BATCH OF CONVECTION WILL SLOWLY TRACK NORTH
THROUGH THE NIGHT...BUT STILL EXPECT TO SEE THUNDERSTORMS OVER
THE FAR NORTHERN ZONES BY EARLY MORNING GIVEN THE STEEP MID LEVEL
LAPSE RATES. MEANWHILE THE THREAT FOR ADDITIONAL PRECIPITATION
TONIGHT LOOKS RATHER SMALL ACROSS THE SW HALF OF THE CWA ALTHOUGH
ANOTHER WEAK ANOTHER UPPER LEVEL DISTURBANCE...CURRENTLY OVER
EXTREME SOUTHERN OREGON...SHOULD MOVE TO THE WA/OR BORDER BY MORNING.
FX
&&
.AVIATION...
VFR PREVAILING MOST OF THE TIME INTO 06Z WEDNESDAY WITH REMAINING
THUNDERSTORM ACTIVITY MOVING NORTH AND AWAY FROM MOST TAF SITES.
MORE THUNDERSTORM ACTIVITY EXPECTED AGAIN TOMORROW POSSIBLY AS
EARLY AS 15Z AS DISTURBANCES MOVE UP FROM THE SOUTH...BUT TIMING
OF THUNDERSTORMS FOR MOST LOCATIONS REMAINS IN THE 22Z-06Z TIME
INTERVAL. THESE STORMS HAVE POTENTIAL FOR PRODUCING GUSTY
WINDS...HAIL...AND BLOWING DUST.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 70 87 65 90 63 92 / 30 40 30 10 10 10
COEUR DALENE 64 84 59 89 59 91 / 30 50 30 10 10 10
PULLMAN 64 86 56 89 58 91 / 40 30 30 10 10 10
LEWISTON 70 94 65 96 66 98 / 40 30 20 10 10 10
COLVILLE 67 90 57 94 58 95 / 60 40 30 10 10 20
SANDPOINT 59 83 57 85 56 87 / 30 60 40 20 10 20
KELLOGG 63 83 59 87 58 91 / 30 60 40 30 20 20
MOSES LAKE 69 98 66 100 64 96 / 30 30 20 0 0 20
WENATCHEE 73 96 68 98 66 92 / 20 30 20 10 10 20
OMAK 69 94 64 97 63 95 / 50 30 20 10 20 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...FIRE WEATHER WATCH THROUGH TUESDAY EVENING FOR WENATCHEE AREA.
RED FLAG WARNING UNTIL 8 PM PDT TUESDAY FOR EAST SLOPES NORTHERN
CASCADES...MOSES LAKE AREA...OKANOGAN VALLEY...UPPER
COLUMBIA BASIN...WASHINGTON PALOUSE...WATERVILLE PLATEAU.
RED FLAG WARNING UNTIL 8 AM PDT TUESDAY FOR LOWER GARFIELD AND
ASOTIN COUNTIES...NORTHEAST BLUE MOUNTAINS.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 656 AM PDT MON JUN 30 2008 IDZ001>004-026-027-WAZ031>033-036-037-011400- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS- 656 AM PDT MON JUN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THERE IS THE POTENTIAL FOR THUNDERSTORMS CAPABLE OF DAMAGING WIND GUSTS...PATCHY BLOWING DUST...AND FREQUENT CLOUD TO GROUND LIGHTNING LATE THIS AFTERNOON THROUGH THIS EVENING. STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER THE HIGH TERRAIN OF NORTHEAST OREGON AND MOVE INTO SOUTHEAST WASHINGTON AND NORTHERN IDAHO THIS EVENING. THE RECENT HOT WEATHER...FOLLOWED BY THE THREAT OF LIGHTNING...WILL BRING THE POTENTIAL FOR NEW FIRE STARTS. THE MAIN CONCERN FOR FIRE STARTS IS IN THE MID AND LOW ELEVATIONS WHERE GRASSES AND OTHER FINE FUELS ARE BECOMING DRY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY EVENING. DAMAGING WIND GUSTS... HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH STORMS ON TUESDAY. WAZ034-035-038-041>044-011400- MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 656 AM PDT MON JUN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS EVENING OVER THE WASHINGTON CASCADES. STORMS WILL LIKELY TRACK TO THE NORTHEAST...AND COULD EFFECT PORTIONS OF THE OKANOGAN VALLEY...OKANOGAN HIGHLANDS...AND WATERVILLE PLATEAU. DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE THE MOST LIKELY HAZARDS WITH THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE RECENT HOT WEATHER...FOLLOWED BY THE THREAT OF LIGHTNING...WILL BRING THE POTENTIAL FOR NEW FIRE STARTS. THE MAIN CONCERN FOR FIRE STARTS IS IN THE MID AND LOW ELEVATIONS WHERE GRASSES AND OTHER FINE FUELS ARE BECOMING DRY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF THE WEEK. LIGHTNING AND ITS POTENTIAL TO START BRUSH FIRES IN THE MID AND LOW ELEVATIONS WILL BE A CONCERN THROUGH FRIDAY.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127339.